iCliniq logo

Ask a Doctor Online Now

HomeAnswersSexologypituitary adenomaI am a 27-year-old female, and I have not been able to orgasm for a year. Please help.

I have been suffering from a lack of pleasure in sex, orgasm, or bathing. What should I do?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 8, 2022
Reviewed AtJune 12, 2023

Patient's Query

Hi doctor,

I am a 27-year-old female. I have been suffering from a lack of pleasure in sex, orgasm, or bathing. I find this incredibly frustrating and distressing. I have not been able to orgasm in a year, and I feel this is unfair. Please help.

Hi,

Welcome to icliniq.com.

I understand your concern.

It can also be due to stress and anxiety if you take any medicine, oral contraceptive, or nutritional supplements. And also some deficiencies in the blood. You must do the following blood tests:

  1. PP (postprandial) glucose level.
  2. TSH (thyroid stimulating hormone).
  3. Prolactin.
  4. Vitamin D level.

Depending on the reports, treatment is decided. If you are taking any of the above-mentioned agents, then stop it and see. By the way, did you have any bad sexual experiences earlier in life? In that case, you will need counseling. If any abnormality is found in blood tests, I can suggest the appropriate medicine. Meanwhile, do some physical exercises and respiratory exercises.

Patient's Query

Hi doctor,

Thank you for the reply.

My blood reports have come normal. I was prescribed Amitriptyline 50 mg for the headache, but it has not helped me restore my pleasure in sex. I find the lack of pleasure in sex and other things like bathing and eating. All this is frustrating, distressing, and upsetting. It is having a negative impact on my mental health.

Hi,

Welcome back to icliniq.com.

Please share your blood test reports. It will only be wise to suggest medicine if I see the reports.

Patient's Query

Hi doctor,

Thank you for the reply.

I have not had results for prolactin. The doctor did not list that in the blood work to be done. I have this awful pain and loss of pleasure in my head, and it is making me drink alcohol to try and restore it. I am in constant discomfort and pain, and it hurts. I just want my pleasure back.

Hi,

Welcome back to icliniq.com.

I understand your concern.

You have a headache that is why the prolactin test is very important. Your problem may be due to a pituitary adenoma. It can cause headaches and increased prolactin levels, which in turn cause loss of pleasure and sexual desire. So you must do a prolactin test and if high then do MRI (magnetic resonance imaging) of the brain. Until then, you can take Buspirone 5 mg daily at night. But actually, you should do a prolactin test. Otherwise, your diagnosis will not be made.

Patient's Query

Hi doctor,

Thank you for the reply.

They did not share the blood test results with me. They just said prolactin is normal. Should I request an MRI scan anyway? The loss of libido and pleasure in sex is very depressing for me.

Hi,

Welcome back to icliniq.com.

I understand your concern. Well, there are two issues, first is headache another is loss of sexual desire. They can occur separately for different reasons. But they both can occur due to one reason, which is a pituitary adenoma. Hence it is advisable to do an MRI of the brain. It may come normal, but if there is something abnormal, it will be detected. Without the investigations, I suggest you consult your specialist doctor, discuss with them, and take the medicines with their consent.

Patient's Query

Hi doctor,

Thank you for the reply.

I had an MRI scan, and it was normal. I am so stressed that I do not know the cause of this lack of pleasure and orgasm and low sex drive. It is bringing me down as I feel I will never be able to have a fulfilling sex life or boyfriend.

Hi,

Welcome back to icliniq.com.

I understand your concern. Yes, it is frustrating, but you should somehow get the blood reports of TSH and prolactin. I have already suggested Buspirone for your stress and lack of sexual desire.

Patient's Query

Hi doctor,

Thank you for the reply.

Okay, I will try next week when they are open. The lack of pleasure even affects my bathing. I cannot feel pleasure from bathing or eating food. It is painful and causes me physical discomfort to bathe. I feel this is so cruel and unfair, and spiteful. It makes me want to drink loads of alcohol to try and numb me from the physical anhedonia. I find the loss of pleasure distressing and upsetting, and it causes me immense discomfort and agitation.

Hi,

Welcome back to icliniq.com.

I understand your concern. I think Buspirone should help you. It will help you with stress and lack of sexual desire. Do some physical exercises and breathing exercises, particularly pranayam. If possible, join some sports club or go swimming.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Purushottam Sah
Dr. Purushottam Sah

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Sexology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy